Alert archive / New Mexico / Red Flag Warnings in 2016
Red Flag Warning 15, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Apr 4, 2016, 3:39 AM MDT for 11 counties in New Mexico. It took effect at Apr 5, 2016, 9:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2016, 3:39 AM MDT (09:39 UTC)
- In effect from
- Apr 5, 2016, 9:00 AM MDT
- Expired
- Apr 5, 2016, 9:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 55 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3954 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
431 WWUS85 KABQ 040939 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 339 AM MDT MON APR 4 2016 ...RED FLAG WARNING TUESDAY MID MORNING THROUGH MID EVENING FOR AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN BELOW SIGNIFICANT SNOW PACK DUE TO STRONG WINDS...LOW HUMIDITY AND ABUNDANT INSTABILITY... ...RED FLAG WARNING TUESDAY AFTERNOON TO MID EVENING FOR THE NORTHWEST PLATEAU...NORTH CENTRAL MOUNTAINS BELOW SIGNIFICANT SNOWPACK AND MIDDLE RIO GRANDE VALLEY DUE TO STRONG WINDS...LOW HUMIDITY AND ABUNDANT INSTABILITY... ...FIRE WEATHER WATCH TUESDAY FOR EASTERN PORTIONS OF THE NORTHWEST HIGHLANDS BELOW SIGNIFICANT SNOWPACK DUE TO STRONG WIND...LOW HUMIDITY AND ABUNDANT INSTABILITY... .AN UPPER RIDGE CURRENTLY FOUND OVER THE AREA WILL BREAK DOWN ON TUESDAY AND PROVIDE BREEZY TO WINDY CONDITIONS ACROSS THE NORTHERN HALF OF NEW MEXICO. A VERY DRY AND UNSTABLE AIRMASS WILL ACCOMPANY THE STRONG WIND. EASTERN AREAS HAVE THE POTENTIAL OF EXPERIENCING EXTREME FIRE WEATHER AND FUEL CONDITIONS...ESPECIALLY ALONG AND NORTH OF INTERSTATE 40 AND ALONG AND EAST OF INTERSTATE 25. A PACIFIC COLD FRONT WILL SWEEP ACROSS THE AREA FROM NORTHWEST TO SOUTHEAST LATE AFTERNOON THROUGH THE EVENING HOURS AND PROVIDE A DISTINCT WIND DIRECTION SHIFT. NMZ103-104-107-108-042130- /O.UPG.KABQ.FW.A.0019.160405T1600Z-160406T0300Z/ /O.NEW.KABQ.FW.W.0015.160405T1500Z-160406T0300Z/ NORTHEAST HIGHLANDS-NORTHEAST PLAINS- SANDIA...MANZANO AND GALLINAS MOUNTAINS-EAST CENTRAL PLAINS- 339 AM MDT MON APR 4 2016 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...FOR AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN BELOW SIGNIFICANT SNOWPACK FROM MID MORNING TO MID EVENING TUESDAY. THE MOST CRITICAL CONDITIONS WILL OCCUR MID AFTERNOON TO EARLY EVENING. * 20 FOOT WINDS...WEST AND NORTHWEST 20 TO 35 MPH WITH GUSTS FROM 40 TO 55 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10 PERCENT...EXCEPT SLIGHTLY HIGHER ACROSS THE HIGHER ELEVATIONS OF THE SANGRE DE CRISTOS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND WILL BE HARD TO CONTROL. LONG RANGE SPOTTING AND EXTREME FIRE BEHAVIOR WILL BE POSSIBLE. OUTDOOR BURNING SHOULD NOT BE DONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ101-102-106-042130- /O.UPG.KABQ.FW.A.0019.160405T1600Z-160406T0300Z/ /O.NEW.KABQ.FW.W.0015.160405T1900Z-160406T0300Z/ NORTHWEST PLATEAU-NORTH CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY- 339 AM MDT MON APR 4 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM MDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...NORTHWEST PLATEAU...NORTH CENTRAL MOUNTAINS BELOW SIGNIFICANT SNOWPACK AND MIDDLE RIO GRANDE VALLEY TUESDAY AFTERNOON TO MID EVENING. * 20 FOOT WINDS...WEST AND NORTHWEST 20 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES 5 TO 10 PERCENT BELOW 7500 FEET AND 10 TO 15 PERCENT ABOVE 7500 FEET AND NEAR THE COLORADO BORDER. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ105-042130- /O.NEW.KABQ.FW.A.0020.160405T1900Z-160406T0300Z/ NORTHWEST HIGHLANDS- 339 AM MDT MON APR 4 2016 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * AREA AND TIMING...EASTERN PORTIONS OF THE NORTHWEST HIGHLANDS BELOW SIGNIFICANT SNOWPACK TUESDAY AFTERNOON TO MID EVENING. * 20 FOOT WINDS...WEST AND NORTHWEST WIND 20 TO 25 MPH WITH GUSTS 35 TO 45 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 7 TO 12 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ 50
2 follow-up statements
472 WWUS85 KABQ 042115 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 315 PM MDT MON APR 4 2016 ...RED FLAG WARNING TUESDAY MID MORNING THROUGH MID EVENING FOR AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN BELOW SIGNIFICANT SNOW PACK DUE TO STRONG WINDS...LOW HUMIDITY AND ABUNDANT INSTABILITY... ...RED FLAG WARNING TUESDAY AFTERNOON TO MID EVENING FOR THE NORTHWEST PLATEAU...NORTH CENTRAL MOUNTAINS BELOW SIGNIFICANT SNOWPACK AND MIDDLE RIO GRANDE VALLEY DUE TO STRONG WINDS...LOW HUMIDITY AND ABUNDANT INSTABILITY... ...RED FLAG WARNING TUESDAY FOR EASTERN PORTIONS OF THE NORTHWEST HIGHLANDS BELOW SIGNIFICANT SNOWPACK DUE TO STRONG WINDS...LOW HUMIDITY AND ABUNDANT INSTABILITY... .STRONGER WINDS ALOFT WILL WORK INTO NEW MEXICO WHILE A SURFACE LOW DEEPENS TO THE NORTHEAST. THIS WILL YIELD WINDY CONDITIONS...ESPECIALLY ACROSS THE NORTHERN HALF OF NEW MEXICO. IN ADDITION...A VERY DRY AND UNSTABLE AIRMASS WILL BE IN PLACE. EASTERN AREAS HAVE THE POTENTIAL OF EXPERIENCING EXTREME FIRE WEATHER CONDITIONS... ESPECIALLY ALONG AND NORTH OF INTERSTATE 40 AND ALONG AND EAST OF INTERSTATE 25. A PACIFIC COLD FRONT WILL SWEEP ACROSS THE AREA FROM NORTHWEST TO SOUTHEAST LATE AFTERNOON THROUGH THE EVENING HOURS AND PROVIDE A DISTINCT WIND DIRECTION SHIFT. NMZ105-051400- /O.UPG.KABQ.FW.A.0020.160405T1900Z-160406T0300Z/ /O.EXA.KABQ.FW.W.0015.160405T1900Z-160406T0300Z/ NORTHWEST HIGHLANDS- 315 PM MDT MON APR 4 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM MDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...EASTERN PORTIONS OF THE NORTHWEST HIGHLANDS BELOW SIGNIFICANT SNOWPACK TUESDAY AFTERNOON TO MID EVENING. * 20 FOOT WINDS...WEST AND NORTHWEST WIND 20 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 7 TO 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ103-104-107-108-051400- /O.CON.KABQ.FW.W.0015.160405T1500Z-160406T0300Z/ NORTHEAST HIGHLANDS-NORTHEAST PLAINS- SANDIA...MANZANO AND GALLINAS MOUNTAINS-EAST CENTRAL PLAINS- 315 PM MDT MON APR 4 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT TUESDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT TUESDAY. * AREA AND TIMING...FOR AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN BELOW SIGNIFICANT SNOWPACK FROM MID MORNING TO MID EVENING TUESDAY. THE MOST CRITICAL CONDITIONS WILL OCCUR MID AFTERNOON TO EARLY EVENING. * 20 FOOT WINDS...WEST AND NORTHWEST 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10 PERCENT... EXCEPT SLIGHTLY HIGHER ACROSS THE HIGHER ELEVATIONS OF THE SANGRE DE CRISTOS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND WILL BE HARD TO CONTROL. LONG RANGE SPOTTING AND EXTREME FIRE BEHAVIOR WILL BE POSSIBLE. OUTDOOR BURNING SHOULD NOT BE DONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ101-102-106-051400- /O.CON.KABQ.FW.W.0015.160405T1900Z-160406T0300Z/ NORTHWEST PLATEAU-NORTH CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY- 315 PM MDT MON APR 4 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM MDT TUESDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM MDT TUESDAY. * AREA AND TIMING...NORTHWEST PLATEAU...NORTH CENTRAL MOUNTAINS BELOW SIGNIFICANT SNOWPACK AND MIDDLE RIO GRANDE VALLEY TUESDAY AFTERNOON TO MID EVENING. * 20 FOOT WINDS...WEST AND NORTHWEST 20 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES 5 TO 10 PERCENT BELOW 7500 FEET AND 10 TO 15 PERCENT ABOVE 7500 FEET AND NEAR THE COLORADO BORDER. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
329 WWUS85 KABQ 050956 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 356 AM MDT TUE APR 5 2016 ...RED FLAG WARNING TUESDAY 9 AM TO 9 PM MDT FOR AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN BELOW SIGNIFICANT SNOW PACK DUE TO STRONG WINDS...LOW HUMIDITY AND ABUNDANT INSTABILITY... ...RED FLAG WARNING TUESDAY 1 PM TO 9 PM MDT FOR THE NORTHWEST PLATEAU...NORTH CENTRAL MOUNTAINS AND EASTERN PORTIONS OF THE NORTHWEST HIGHLANDS BELOW SIGNIFICANT SNOWPACK AND MIDDLE RIO GRANDE VALLEY DUE TO STRONG WINDS...LOW HUMIDITY AND ABUNDANT INSTABILITY... .A STRONG MID LEVEL WIND MAXIMUM WILL DEVELOP OVER NORTHERN AND CENTRAL NEW MEXICO AS THE DAY PROGRESSES. ABUNDANT INSTABILITY WILL ALLOW THIS STRONGER WIND TO MIX TO THE SURFACE. AT THE SAME TIME...A LOW PRESSURE AREA WILL STRENGTHEN ACROSS THE CENTRAL AND SOUTHERN PLAINS. THIS WILL RESULT IN BREEZY TO WINDY CONDITIONS AT THE SURFACE. THE COMBINATION OF A VERY DRY AIRMASS WITH SEVERAL HOURS OF SINGLE DIGITS...HAINES 5 TO 6 VALUES...ABOVE TO WELL ABOVE NORMAL TEMPERATURES AND GUSTY CONDITIONS INDICATES TODAY WILL BE A CRITICAL FIRE WEATHER DAY. EXTREME CONDITIONS ARE EXPECTED ACROSS PORTIONS OF THE EAST. A COLD FRONT WILL SWEEP ACROSS THE AREA THIS EVENING. EXPECT A DISTINCT WIND SHIFT ESPECIALLY ACROSS THE EASTERN PLAINS. NMZ101-102-105-106-060300- /O.CON.KABQ.FW.W.0015.160405T1900Z-160406T0300Z/ NORTHWEST PLATEAU-NORTH CENTRAL MOUNTAINS-NORTHWEST HIGHLANDS- MIDDLE RIO GRANDE VALLEY- 356 AM MDT TUE APR 5 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. * AREA AND TIMING...NORTHWEST PLATEAU...NORTH CENTRAL MOUNTAINS AND EASTERN PORTIONS OF THE NORTHWEST HIGHLANDS BELOW SIGNIFICANT SNOWPACK AND MIDDLE RIO GRANDE VALLEY DURING THE AFTERNOON TO MID EVENING HOURS. MOST CRITICAL PERIOD WILL BE FROM 3 TO 7 PM MDT. * 20 FOOT WINDS...WEST AND NORTHWEST 20 TO 35 MPH WITH GUSTS FROM 35 TO 50 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES 5 TO 11 PERCENT WITH 10 TO 15 PERCENT ACROSS THE NORTH CENTRAL AND CHUSKA MOUNTAINS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ103-104-107-108-060300- /O.CON.KABQ.FW.W.0015.160405T1500Z-160406T0300Z/ NORTHEAST HIGHLANDS-NORTHEAST PLAINS- SANDIA...MANZANO AND GALLINAS MOUNTAINS-EAST CENTRAL PLAINS- 356 AM MDT TUE APR 5 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. * AREA AND TIMING...FOR AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN BELOW SIGNIFICANT SNOWPACK FROM MID MORNING TO MID EVENING TUESDAY. THE MOST CRITICAL CONDITIONS WILL OCCUR BETWEEN 2 TO 7 PM MDT. * 20 FOOT WINDS...WEST AND NORTHWEST 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10 PERCENT... EXCEPT SLIGHTLY HIGHER ACROSS THE HIGHER ELEVATIONS OF THE SANGRE DE CRISTOS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND WILL BE HARD TO CONTROL. LONG RANGE SPOTTING AND EXTREME FIRE BEHAVIOR WILL BE POSSIBLE. OUTDOOR BURNING SHOULD NOT BE DONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 50
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 4, 3:32 AM MDT, 7 minutes earlier.
Area forecast discussion, Apr 4, 3:32 AM MDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 332 AM MDT MON APR 4 2016 .SYNOPSIS... NOT MANY CLOUDS OR ANY SIGNIFICANT CHANCE OF MEASURABLE PRECIPITATION TODAY AS AFTERNOON HIGH TEMPERATURES CLIMB A FEW MORE DEGREES PAST THOSE OF SUNDAY. WHAT RELATIVELY FEW CLOUDS AND VERY LOW POPS ARE IN THE FORECAST FOR TODAY SHOULD RESIDE ACROSS THE NORTHERN PORTION OF THE STATE. WHILE WINDS TODAY WILL BE GENERALLY QUITE LIGHT...TUESDAY WILL BRING A SUBSTANTIAL INCREASE IN WIND SPEEDS...PARTICULARLY EAST AND NORTH SECTIONS OF NEW MEXICO. CRITICAL FIRE WEATHER CONDITIONS WILL BE LIKELY AS HUMIDITIES PLUMMET TO 10 PERCENT OR LOWER ACROSS A MAJORITY OF THE FORECAST AREA. SUBTROPICAL MOISTURE STILL APPEARS POISED TO ENTER MUCH OF THE DESERT SOUTHWEST FRIDAY...BRINGING AT LEAST SOME INCREASE IN PRECIPITATION CHANCES FOR CENTRAL AND ESPECIALLY WESTERN NEW MEXICO. UNSETTLED WEATHER LOOKS TO PERSIST INTO THE WEEKEND. && .DISCUSSION... TODAY TO BE PRETTY SIMILAR TO SUN WHILE ADDING A FEW DEGREES TO SUN HIGHS. TONIGHT A QUIET NIGHT...BUT TUE APPEARS LATELY TO HAVE BEEN DRAWING THE WINNING TICKET IN THE WIND LOTTERY AND THIS TUE APPEARS TO HAVE DONE IT AGAIN. MID LVL WIND SPEEDS ALONG WITH THE DEGREE OF VERTICAL MIXING EXPECTED AND THE TIGHTENING OF THE SFC PRESSURE GRADIENT SHOULD CREATE WIND SPEEDS STRONG ENOUGH TO REACH WIND ADVISORY CRITERIA TUE AFTN ACROSS A DECENT SIZED PORTION OF NM FROM THE SANGRE DE CRISTOS ON EAST AND THEN SOUTH TO NEAR THE INTERSTATE 40 CORRIDOR. THERE IS POTENTIAL ALSO TO APPROACH IF NOT MARGINALLY REACH CRITERIA FARTHER WEST FROM THE AFOREMENTIONED AREA. DOWNSLOPE FLOW WARMING WILL ALLOW TEMPS TO PEAK WELL INTO THE 80S ACROSS THE EASTERN PLAINS. AS AN UPPER TROUGH AXIS CROSSES THE STATE LATER IN THE DAY...AN ASSOCIATED PACIFIC COLD FRONT WILL ALSO PUSH THROUGH SHIFTING WIND TO THE N OR NW. THAT WILL MAKE WED SLIGHTLY COOLER...BUT A LOWER WIND SPEED REGIME WILL BE IN PLACE AS WELL. UPPER LEVEL RIDGING SHOULD ARRIVE FOR THU. HIGH TEMPS SHOULD BE QUITE PLEASANT TO RATHER WARM...AT OR ABOVE NORMAL VALUES. GFS AND ECMWF SEEM TO BE IN A LITTLE BETTER AGREEMENT AS TO PROGRESSION AND COVERAGE OF PRECIP...MOSTLY RAIN...ACROSS ROUGHLY THE SW HALF OF FCST AREA THU NIGHT INTO FRI...WHILE THE CANADIAN...IS A LITTLE SLOWER BRING IN THE MOISTURE. THE STORM SYSTEM SHOULD HAVE ITS BIGGEST IMPACT FRI AS THE TROUGH AXIS SWEEPS FROM SSW TO NNE ACROSS NM. STILL LOOKS LIKE A GOOD PORTION OF THE WEST HALF OF THE STATE WILL SEE BETWEEN A TENTH AND QUARTER INCH OF RAIN...WHILE PORTIONS OF THE SW MTNS MAY SEE MORE. NOT A MAJOR SHOT IN THE ARM AS FAR AS FAR AS WHAT WE NEED TO CATCH UP FOR THE PAST UMPTEEN NUMBER OF WEEKS OF DESSICATION...BUT OF SOME HELP IF IT DOES INDEED MATERIALIZE. THE PATTERN LOOKS ACTIVE AT LEAST THROUGH THE WEEKEND WITH PERIODIC WIND AND SHOWERS. TIMING OF THESE EVENTS BETWEEN THE MODELS STILL VARIES TO SOME DEGREE THUS CONFIDENCE REMAINS LOW TO MODERATE ON TIMING AND AMTS. 43 && .FIRE WEATHER... ...CRITICAL FIRE WEATHER CONDITIONS TUESDAY ACROSS NORTHERN HALF OF STATE... NOT A LOT OF BIG CHANGES. NEAR TERM FOCUS WILL BE ON THE VERY DRY AIRMASS WHICH LEADS INTO A BREEZY TO WINDY PERIOD ON TUESDAY. UPGRADING WATCH TO A WARNING FOR MANY OF THE ZONES ALTHOUGH WILL BE SPLIT INTO TWO SEGMENTS BASED ON DURATION. ALSO ADDING EASTERN PORTIONS OF ZONE 105 TO A WATCH. WILL BE USING EXTREME WORDING ACROSS PORTIONS OF THE EAST DUE TO THE UNSTABLE/VERY DRY AIRMASS...SET UP ATMOSPHERIC CONDITIONS...FUEL CONDITIONS AND FOCUS FOR STRONG WIND. LATTER PERIODS WILL BE DOMINATED BY INCREASING RH AND PRECIPITATION CHANCES. ANOTHER ROUND OF DRY AIR WILL IMPACT THE AREA TODAY. A MODERATELY STRONG MID LEVEL DRY INTRUSION WILL BE OVER MOST OF THE AREA WITH UNUSUALLY HIGH MIXING HEIGHTS. AFTERNOON TEMPS WILL ALSO BE A FEW 2 TO 6 DEGREES WARMER. ABOVE NORMAL TEMPS BY 5 TO 15 DEGREES. AN INITIAL NORTHERLY FLOW ACROSS THE EAST WILL TRANSITION TO A SOUTHERLY FLOW AS THE DAY PROGRESSES. A FEW BREEZES DURING THE AFTERNOON BUT NOTHING OUT OF THE ORDINARY FOR THIS TIME OF YEAR. THE DRIER AIRMASS WILL BE AROUND DURING THE OVERNIGHT HOURS AND PROVIDE POOR TO MODERATE RH RECOVERIES LEADING INTO A FAIRLY STRONG FIRE WEATHER GROWING EVENT SIGNATURE. THE RIDGE WILL BREAK DOWN AND ALLOW THE STRONGER WINDS ALOFT TO MIX TO THE SURFACE AS TUESDAY PROGRESSES. THE STRONGEST WIND ENVELOPE AND SURFACE PRESSURE GRADIENT PATTERN SUGGESTS THE NORTHERN THIRD TO HALF WILL BE FAVORED WITH THE STRONGEST WIND. UNUSUALLY DEEP MIXING IS DEPICTED AND THE MID LEVEL DRY INTRUSION WILL REMAIN OVER MOST OF THE AREA. THUS SEVERAL HRS OF SINGLE DIGIT RH VALUES ARE EXPECTED ACROSS THE LOWLANDS. HAINES VALUES FOR MOST OF THE AREA WILL BE IN THE 5 TO 6 RANGE WITH HIGH TEMPS REMAINING 5 TO 15 DEGREES ABOVE NORMAL. CIRRUS CONCERNS IN TERMS OF SFC BASED MIXING WILL BE FOUND MORE ACROSS THE SOUTHERN TIER OF THE FORECAST AREA WHERE THE STRONGER WINDS ARE NOT ANTICIPATED. THUS THE MAIN CRITICAL SIGNATURE SHOWS UP ACROSS THE NORTHERN HALF. PERHAPS EVEN EXTREME CONDITIONS ACROSS NE AND EC AREAS. FUELS ARE STILL IN A PRE SIGNIFICANT GREENUP STAGE WHERE THERE IS MORE DEAD VERSUS LIVE FUEL ON THE GROUND. THE COLD FRONT WILL QUICKLY SWEEP FROM NW TO SE LATE AFTERNOON THROUGH THE EVENING HOURS ACROSS THE AREA. ANY FIRES THAT ARE ONGOING SHOULD BE READY FOR A DISTINCT WIND SHIFT ACROSS THE NORTHERN THIRD TO HALF OF THE FORECAST AREA DURING THIS PERIOD. HUMIDITY RECOVERIES WILL IMPROVE ACROSS THE FAR NORTH BUT REMAIN POOR TO MODERATE ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. MODELS SHOW A DISTINCT MID LEVEL DRY SLOT FOLLOWING THE PACIFIC WAVE PASSAGE ON WEDNESDAY. WENT A LITTLE BELOW MODEL GUIDANCE FOR SURFACE DEWPOINTS ALTHOUGH MIXING HEIGHTS TREND LOWER. EITHER WAY...THE AIRMASS WILL REMAIN ON THE DRY SIDE. TEMPS WILL BE COOLER BUT STILL ABOVE NORMAL BY A FEW DEGREES ACROSS THE MAJORITY OF THE AREA. WIND SPEEDS WONT BE NEARLY AS STRONG WITH A NORTH/NORTHWEST ORIENTATION TO THE FLOW. MODELS STILL HOLDING ONTO A STRONG LONGWAVE RIDGE OVER THE INTERIOR WEST ON THURSDAY. AT THE SAME TIME...A PACIFIC LOW PRESSURE AREA THAT HAD BEEN CUT OFF FROM THE MEAN FLOW WILL START TO MOVE CLOSER TO THE SOUTHWEST AREA. MOISTURE WOULD BEGIN TO SEEP UP FROM THE SOUTH AND EAST THURSDAY NIGHT. DEWPOINTS AND RH VALUES WILL BE TRICKY DURING THIS PERIOD DUE TO RESIDUAL LOW VALUES NEAR THE SFC PRECEDING THE MOISTURE ADVECTION. DEWPOINT CHANGES COULD BE DRAMATIC BETWEEN THURSDAY AND FRIDAY. DECIDED TO HEDGE A LITTLE HIGHER LATER ON FRIDAY DUE TO THE MOISTURE ADVECTION. ALL EYES REMAIN ON THE FRIDAY/WEEKEND PERIOD. LONG RANGE MODELS STILL SHOWING A ONE TWO PUNCH WITH THE INITIAL SOUTHERN CALIFORNIA LOW SHEARING OUT FRIDAY AND THEN GETTING REINVIGORATED BY ANOTHER LOW AND INTENSIFYING SUBTROPICAL JET. THAT LOW IS STILL PROJECTED FOR LATER DURING THE WEEKEND. THIS LOW WOULD BE MUCH COOLER AND PROVIDE SOME BETTER CHANCES AT MTN SNOW. THE CONVENTIONAL WISDOM SUGGESTS THE PATTERN IS CHANGING TO A WETTER/HIGHER HUMIDITY VERSION. EXPECTING WETTING MOISTURE DURING THIS PERIOD AND COULD IMPACT A GOOD PORTION OF THE FORECAST AREA. PERHAPS THE FIRST WIDESPREAD EVENT SINCE EARLY JANUARY. WILL JUST HAVE TO SEE HOW LONG THE PATTERN SHIFT LASTS. CONFIDENCE IS MODERATE TO GOOD AT THIS TIME FOR THE PATTERN SHIFT. 50 && .AVIATION... 06Z TAF CYCLE VFR CONDITIONS TO PERSIST WITH MOSTLY LIGHT WINDS. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 74 36 71 31 / 0 0 0 0 DULCE........................... 70 28 67 24 / 0 0 5 0 CUBA............................ 70 34 67 29 / 0 0 5 0 GALLUP.......................... 73 29 71 25 / 0 0 0 0 EL MORRO........................ 69 28 67 26 / 0 0 0 0 GRANTS.......................... 74 29 71 26 / 0 0 0 0 QUEMADO......................... 71 35 69 33 / 0 0 0 0 GLENWOOD........................ 76 29 77 31 / 0 0 0 0 CHAMA........................... 64 28 61 22 / 5 0 5 5 LOS ALAMOS...................... 67 42 67 36 / 0 0 5 0 PECOS........................... 65 40 65 34 / 0 0 0 0 CERRO/QUESTA.................... 66 32 65 26 / 0 0 5 5 RED RIVER....................... 56 31 51 25 / 5 5 5 5 ANGEL FIRE...................... 61 27 58 22 / 0 0 5 5 TAOS............................ 67 31 67 24 / 0 0 0 0 MORA............................ 65 39 65 31 / 0 0 5 0 ESPANOLA........................ 73 36 73 32 / 0 0 0 0 SANTA FE........................ 68 41 69 35 / 0 0 0 0 SANTA FE AIRPORT................ 71 37 72 32 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 74 47 74 41 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 76 45 76 43 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 77 43 78 39 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 76 45 77 41 / 0 0 0 0 LOS LUNAS....................... 77 43 77 40 / 0 0 0 0 RIO RANCHO...................... 76 45 76 41 / 0 0 0 0 SOCORRO......................... 79 45 81 44 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 69 46 69 40 / 0 0 0 0 TIJERAS......................... 72 45 71 40 / 0 0 0 0 MORIARTY/ESTANCIA............... 73 33 74 30 / 0 0 0 0 CLINES CORNERS.................. 69 40 72 33 / 0 0 0 0 GRAN QUIVIRA.................... 71 43 72 40 / 0 0 0 0 CARRIZOZO....................... 75 43 77 42 / 0 0 0 0 RUIDOSO......................... 69 45 71 42 / 0 0 0 0 CAPULIN......................... 67 38 68 28 / 0 0 5 5 RATON........................... 73 34 73 29 / 0 0 5 5 SPRINGER........................ 73 36 74 31 / 0 0 0 0 LAS VEGAS....................... 69 39 71 31 / 0 0 5 0 CLAYTON......................... 76 43 80 36 / 0 0 5 5 ROY............................. 72 42 76 34 / 0 0 5 0 CONCHAS......................... 79 44 82 40 / 0 0 0 0 SANTA ROSA...................... 78 45 80 40 / 0 0 0 0 TUCUMCARI....................... 82 43 86 40 / 0 0 0 0 CLOVIS.......................... 79 45 83 41 / 0 0 0 0 PORTALES........................ 80 44 84 43 / 0 0 0 0 FORT SUMNER..................... 80 45 85 42 / 0 0 0 0 ROSWELL......................... 83 44 89 44 / 0 0 0 0 PICACHO......................... 79 46 83 44 / 0 0 0 0 ELK............................. 73 44 77 43 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 9 AM TO 9 PM MDT TUESDAY FOR THE FOLLOWING ZONES... NMZ103-104-107-108. RED FLAG WARNING FROM 1 PM TO 9 PM MDT TUESDAY FOR THE FOLLOWING ZONES... NMZ101-102-106. FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES... NMZ105. && 43
Hazardous weather outlook, Apr 3, 5:23 AM MDT, 22 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 523 AM MDT SUN APR 3 2016 NMZ501>540-041200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 523 AM MDT SUN APR 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE POSSIBLE ACROSS MUCH OF EAST CENTRAL AND NORTHEAST NEW MEXICO AS WELL AS THE SANGRE DE CRISTO MOUNTAINS ON TUESDAY. WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY ALONG AND EAST OF THE RIO GRANDE VALLEY TUESDAY DUE TO THE COMBINATION OF STRONG WINDS AND LOW HUMIDITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GUYER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 3:39 AM MDT | Fire Weather Watch | ABQ | Cibola, McKinley, Sandoval, San Juan | 12 hr |
| Apr 4, 3:27 PM MDT | Wind Advisory | ABQ | 33 hr |
Nearby
Red Flag Warnings in New Mexico, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.